Medical Questions > Womens Health > Birth Control Forum

Qlaira side effects.......or recommend any other pills?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hi,

I was wondering if anyone has been on Qlaira for awhile? I have alot of problems with my natural cycle. Below I have listed the side effects I have had from other pills....you may wonder why I even go on them because the side effects are so bad. But it really is the lesser of two evils. If I'm NOT on a contraceptive it's x10 worse. On all pills my boobs go up one sometimes 2 sizes which I also hate since I'm naturally a 10DD/10E, but in the long run I deal with that.


Yasmin- severe depression, weight gain, painful periods
Yaz- severe depression, really really moody- very aggressive and angry.
Diane- weight loss (8kg lost...was too thin, in my opinion), anxiety, slightly depressed, would get upset and cry very easily on this, severe nausea did not go away after 6 mnths, vomiting, breast tenderness.
Loette- Severe nausea, vomiting, taken to hospital for dehydration, really bad periods.
Levlin- Depression, vomiting after 3 days on this stopped it immediately.
Ova ring (oestrogen ring)- painful painful periods pain was so bad I passed out.....taken to hospital again.
Did you find this post helpful?
First Helper emacca
|

User Profile
replied August 14th, 2011
Hello,

Welcome to ehealthforum

Since you have tried most of the pill combinations and all leading to side effect it might be that any hormonal preparation would cause some or the other effect.Though Qlaira is a new combination but as the basic composition in all is the synthetic hormones one or the other effects can be expected.Some woman do not exhibit any effect at all so there is no use of comparison.
Consider visiting a Gynaecologist to discuss who can advise further.

Take Care!


|
Did you find this post helpful?

replied March 30th, 2012
Qlaira and depression, anxiety, restlessness, change character
i have history of depression but have been well since two years. since taking qlaira, last november i have had severe anxiety, leading onto depression, palpitations with racing heart, paranoia, i've had some stressful events recently but have been bursting into tears for no apparent reason, am restless, impatient, like ive had a change of character. It was my mother today that suggested it could be this pill, so i looked up the side effects and they are mainly what i am dealing with. I thought i was going mad! Even had bad dreams which i never have had since a child. So from today i stop taking it and see what happens.
I have been back at the Dr's so will see him again on monday and discuss it with him but from now i wont take these wretched tablets. I am sure its them.
|
Did you find this post helpful?

replied October 24th, 2012
Qlaira side effects only affecting 1-10 women out of 1000 users?
After reading your post, I have to admit that I have experienced similar side effects. I noticed during the red pills I could feel heart palpitations,anxiety, weepiness and depression all in one day. Not to mention sore boobs and a low libido. According to the Qlaira official website, I must be of the one of the very few women to experience these side effects. The point of trying Qlaira was to clear up my acne, instead it just made it ten times worse. In my opinion, this medication is just too risky with its wide range of side effects. Like your post, I am planning to stop taking Qlaira in the next two weeks and hope that it is easy to do so with no unwanted side effects. Thanks to you and your post, I no longer feel like an unpredictable crazy woman.
|
Did you find this post helpful?

replied August 27th, 2012
Qlaria & Mirena Treatment for Heavy Menes Flow??
My gynae started me Qlaria 2 mths ago & within the 1st mth, I got painful periods & ended up seeking injection fr Doc to relieve me fr the pain & bad cramps. Then, I had headaches on & off. Though it seem to help reduce the heavy menstruation flow, the menstruation period, however, became very lengthy. Then, when into the 2nd mth, I had this very very bad backache & ended up in A&E (accident & emergency dept in the hospital) for jabs again.. Besides these, I had very large pieces of clots & worst still, my Menes became even longer...lasted almost a mth & I am still bleeding till today. Saw my gynae & was recommended to have Mirena inserted. Of course, I do my homework & read abt Mirena treatment in the net & was astonished to hear more negative feedback than good ones. I am wondering if I should go ahead with the Mirena treatment?? Lost!!
|
Did you find this post helpful?

replied May 5th, 2013
In my experience do not go with the Mirena. I did this and it was awful. For two years I would cry at the drop of a hat without watching Lassie! When I took it out I had PMS...I never had this. I piled on the weight, about 25kgs. I had general discomfort in my lower belly especially if I needed to empty my bowels. Insertion and removal is really uncomfortable.
|
Did you find this post helpful?

replied March 12th, 2013
Heavy periods cure
Hi Saurua,
It's probably too late now but I thought I write a note just in case.
I had extremely heavy periods and was put on the pill which literally made me so depressed I was suicidal. I tried lots of different kinds even the low dose progesterone one still got severely depressed on it. I was told to get a mirena too but was too scared because it's much harder to get that removed than to stop taking pills and it's still progesterone.
The best and most effective treatment I found for my heavy pv bleeding was to take lots of natural iron supplements. I take "Spatone" twice per day and it's amazing. Floridix is good too but the Spatone is clear like water so it doesnt stain the teeth and dosent make you constipated. But you have to keep it going everyday. It's changed my life. I couldnt even work or go anywhere on the first 3-4 days of my period previously and they lasted 8-9 days. Now it's only heavy for 1 day but manageable and only lasts 5 days.
|
Did you find this post helpful?

replied April 4th, 2013
I used Yaz for two years in order to control extremely painful periods. It worked fine for me, but when I heard of Qlaira I decided to give it a try because it had even less side effects. My sister was also on Qlaira and it worked perfectly for her since it resulted in very light periods with almost no side effects.

After being on Qlaira for a few days, I started getting severe headaches, my anxiety levels was high, and I got really depressed. I decided to stay on it a little longer because I am very sensitive to medication and this was maybe just my body adjusting, but after I started getting chest and arm pain, I decided that I could actually not give it another month and see what happened. I am now back on Yaz. Depression has lifted, no headaches and the chest pain was gone within a day of not taking Qlaira.

At the same time I must say that my sister is really doing well on it, so it really depends on the person taking it. Unfortunately I experienced really terrible side-effects-especially the chest pain was quite alarming. I suppose the best way to see if it works is to try it for a few weeks, since there is no telling how you will react on it. Hope you get something that works for you real soon!
|
Did you find this post helpful?

replied April 15th, 2014
if you have a history of vein problems in your family i highly recommend you change your pill. one of the side effects of qlaira is DVT. please consult a doctor if you have sharp pain, tenderness or swelling of the feet. this pill is not good for long term. I've had a bad experience with it.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.